Alert archive / Hawaii / High Wind Warnings in 2007
High Wind Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Apr 1, 2007, 4:00 AM HST for Hawaii County, Hawaii. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2007, 4:00 AM HST (14:00 UTC)
- Expired
- Apr 2, 2007, 3:31 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 2.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 011400 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN APR 1 2007 ...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS... .AN UPPER LEVEL TROUGH NORTH OF THE ISLANDS WILL MAINTAIN STRONG WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS THROUGH SUNDAY NIGHT. HIZ028-020300- /O.UPG.PHFO.WI.Y.0019.000000T0000Z-070402T1600Z/ /O.NEW.PHFO.HW.W.0007.070401T1400Z-070402T1600Z/ BIG ISLAND SUMMITS- 400 AM HST SUN APR 1 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE HIGH WIND WARNING SUPERCEDES THE WIND ADVISORY. WEST TO SOUTHWEST WINDS 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH SUNDAY NIGHT. THE HIGH WINDS WILL CREATE HAZARDOUS CONDITIONS AND TRAVEL TO THE SUMMITS IS NOT ADVISED...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
2 follow-up statements
000 WWHW70 PHFO 020142 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 PM HST SUN APR 1 2007 ...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS... .AN UPPER LEVEL TROUGH NORTH OF THE ISLANDS WILL MAINTAIN STRONG WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS THROUGH TONIGHT. HIZ028-021445- /O.CON.PHFO.HW.W.0007.000000T0000Z-070402T1600Z/ BIG ISLAND SUMMITS- 342 PM HST SUN APR 1 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. WEST TO SOUTHWEST WINDS 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH TONIGHT. THE HIGH WINDS WILL CREATE HAZARDOUS CONDITIONS AND TRAVEL TO THE SUMMITS IS NOT ADVISED...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MORRISON
000 WWHW70 PHFO 021331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST MON APR 2 2007 HIZ028-030145- /O.CAN.PHFO.HW.W.0007.000000T0000Z-070402T1600Z/ /O.NEW.PHFO.WI.Y.0020.070402T1331Z-070403T0400Z/ BIG ISLAND SUMMITS- 331 AM HST MON APR 2 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. WEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THIS AFTERNOON. MOTORISTS SHOULD USE EXTRA CAUTION SINCE THESE STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ HOUSTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Apr 1, 4:00 AM HST, 0 minutes earlier.
Area forecast discussion, Apr 1, 4:00 AM HST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN APR 1 2007 .SYNOPSIS...HIGH PRESSURE MOVING IN FROM THE NORTHWEST WILL PRODUCE A BRIEF PERIOD OF LIGHT TO MODERATE NORTHEAST TRADES THROUGH MONDAY. A HIGH PRESSURE RIDGE WILL MOVE IN OVER OR JUST NORTH OF THE ISLANDS BY WEDNESDAY...FOR A RETURN TO LIGHT WINDS...DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES. && .DISCUSSION... WEATHER RADARS PAINT A RATHER BUSY PICTURE THIS MORNING ACROSS THE WESTERN HALF OF THE MAIN HAWAIIAN ISLANDS. THE MOST ORGANIZED FEATURE IS A LINE OF SHOWERS CURRENTLY OVER KAUAI. THIS LINE OF SHOWERS MARKS THE WIND SURGE ASSOCIATED WITH THE INCOMING NORTH TO NORTHEAST WINDS. THE ANAHOLA GAGE PICKED UP OVER HALF AN INCH BETWEEN 315 AND 345 THIS MORNING. TO THE SOUTH OF KAUAI AND WEST OF OAHU...THERE ARE SCATTERED RADAR ECHOS THAT ARE MOVING TOWARD THE EAST. THESE ECHOS ARE AT MID LEVELS OF THE ATMOSPHERE AND THE MOTION AGREES WITH MID LEVEL WESTERLY WINDS SHOWN BY RADAR AND THE LIHUE SOUNDING. WHATS UNCLEAR IS HOW MUCH OF THIS PRECIPITATION IS ACTUALLY REACHING THE SURFACE. THE LIHUE SOUNDING INDICATES A FAIR AMOUNT OF MOISTURE BELOW 8 THOUSAND FEET...ELIMINATING EVAPORATION AS A HUGE FACTOR...THUS SOME OF THE SHOWERS MUST BE HITTING THE OCEAN. FINALLY...THERE ARE A FEW ECHOS SOUTH OF OAHU THAT HAVE REMAINED NEARLY STATIONARY OVER THE PAST 2 TO 3 HOURS. THESE ECHOS DO NOT CORRELATE WELL TO SATELLITE IMAGERY...SO AM NOT COMPLETELY SURE WHAT IS PRODUCING THE RETURNS. THE HAWAIIAN ISLANDS LIE CURRENTLY WITHIN A TRANSITION ZONE BETWEEN HIGH PRESSURE TO THE NORTHWEST...A DISSIPATING SURFACE TROUGH TO THE EAST...AND A SECOND SURFACE TROUGH TO OUR NORTH. THE SURFACE TROUGH TO OUR EAST...RESPONSIBLE FOR KEEPING WINDS GENERALLY LIGHT ACROSS THE STATE FOR THE PAST FEW DAYS...APPEARS TO HAVE FINALLY STARTED DRIFTING AWAY FROM THE ISLANDS. THE TROUGH NORTH OF THE ISLANDS HAS SINCE BECOME THE MORE DOMINANT OF THE TWO...BUT WILL FOLLOW ITS PREDECESSORS PATH AND MOVE EASTWARD. IN THEIR PLACE...NORTHERLY WINDS ASSOCIATED WITH HIGH PRESSURE FAR NORTHWEST OF KAUAI WILL FILL IN ACROSS KAUAI THROUGH MAUI TODAY. THE WINDS WILL BE STRONG ENOUGH TO PREVENT WIDESPREAD SEA BREEZE DEVELOPMENT...THOUGH LOCAL SEA BREEZES WILL STILL OCCUR ACROSS WIND SHELTERED LEE AREAS. THE NORTHEAST WINDS WILL NOT REACH THE BIG ISLAND UNTIL LATER THIS EVENING. SHOWERS WILL FAVOR WINDWARD AREAS ONCE THE NORTHEAST WINDS SETTLE IN LATER TODAY. ON MONDAY...HIGH PRESSURE CENTERED NORTHWEST OF KAUAI WILL PRODUCE A BRIEF RETURN TO MODERATE NORTHEAST TRADES. STARTING TUESDAY...THE HIGH WILL MOVE SOUTHWARD...DRAGGING ITS ASSOCIATED RIDGE DOWN TO 25N ON TUESDAY AND EVENTUALLY OVER THE STATE BY THURSDAY. THE RESULT WILL BE A RETURN TO LIGHT OR NO TRADES WITH LAND AND SEA BREEZES BECOMING THE DOMINANT WIND PATTERN OVER THE SECOND HALF OF THIS WEEK AND INTO NEXT WEEKEND. THE ATMOSPHERE WILL BE QUITE STABLE AND MOISTURE LIMITED...THUS EXPECT NO MORE THAN ISOLATED LIGHT AFTERNOON SHOWERS OVER INTERIOR AREAS FROM WEDNESDAY THROUGH SATURDAY. NIGHTS AND MORNINGS WILL BE MOSTLY CLEAR. WINDS ACROSS THE BIG ISLAND SUMMITS HAVE INCREASED OVERNIGHT AND THE ADVISORY HAS BEEN UPGRADED TO A WARNING. THE STRONG WINDS WILL LAST THROUGH THIS EVENING AND DECREASE BY MONDAY MORNING. && AN INCOMING NORTHWEST SWELL WILL PRODUCE SURF APPROACHING ADVISORY LEVELS THURSDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM HST MONDAY FOR BIG ISLAND SUMMITS. && TANABE
Nearby
High Wind Warnings in Hawaii, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.